Trust your gut

I’ve seen more specialist, been in more outpatient surgery centers, and been poked and prodded at more than I would like, due to some mysterious stomach issues. The last result, having scopes inserted in both ends. I’m talking where and where the sun doesn’t shine if you get my drift. Still didn’t give me the answers I was really looking for.

Thanks MS for continuing to age me more than I’d like. Getting that colonoscopy at the tender age of my early thirties was truly amazing.

I bring this up because it’s an experience that unfortunately most of us have had or will have at some point of our lives.

I went to all of these doctors, did all of these tests for the result to be XYZ and being told “It’s probably caused by your MS meds.”

-gastrointestinal Doctor

And then to be told this by my neurologist

“There’s no research or mention of XYZ being caused by this drug, it might be your diet.”

Really?!

Meanwhile I’ve had a steady diet of broth and bread….

It’s enough to make even the most sane person go crazy.

The bright side? My grocery and entertainment bills have never been lower. My budget and bank account thank me. My stomach? Not so much.

So what do you do? Decide that it’s something you can tolerate? Or decide it’s something you can’t and you fight with the limited reserves you have.

Y’all, I’ve tried natural remedies, taken antacids, tried black licorice, eaten broccoli, calmed down on the spicy food, used all the ginger and peppermint oils, and will still feel like someone is stabbing me in the stomach. So again, what do you do when you’ve researched, talked to your doctor, and still can’t figure it out?

No really, guys this isn’t a hypothetical.

What. Do. You. Do?

I have a friend who was constantly having skin issues, bloating, inability to lose weight despite constantly working out, and a whole slew of other issues. She researched and researched; and after the doctors came back with nothing but more meds that would inevitably cause more problems, she buckled down and figured out what it was wrong, and changed her diet. Cleansed her body and she’s doing great! No more skin issues, she’s lost weight and is more radiant than normal.

Her persistence makes me feel that I should continue to fight. To figure it out. I went back on my broth diet after a bout of food poisoning and still feel the stabbies after eating, and even when I don’t eat to be honest. This is now the second time I’ve dealt with this. First time was a month after my third infusion. The second and most recent was a month after my fourth infusion.

I know what you’re thinking, the common denominator is the drug. But what if the drug keeps you mobile, ables you to live life abroad, keeps you from having to inject yourself with needles or keeping up with pills and having to explain that no, you don’t have a rash, and your not blushing. It’s just a flush, that causes you to be as red as a lobster and feel like your skin is on fire? Is it worth the stabbing pain a month after each infusion? And remember I was told there’s no research to confirm that it is in fact the drug.

I’ll keep y’all posted….

Would love to hear your thoughts.....